Nebraska, 2006

High Wind in Nebraska, June 30, 2006

June 30, 2006 · NWS CYS · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 30, 12:55 PM MST, 6 hours earlier.

Area forecast discussion, Jun 30, 12:55 PM MST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MDT FRI JUN 30 2006

.SHORT TERM...TODAY THRU SAT NIGHT...WEAK SURFACE FRONT IS MAKING
ITS WAY THROUGH WYOMING AND WILL CROSS THE CWA BY 03Z OR SO.
CONVECTIVE POTENTIAL THIS EVENING IS LIMITED BY SPARSE MOISTURE
SUPPLY...BUT SOME MID LEVEL MOISTURE AND COPIOUS HEAT-RELATED
INSTABILITY SHOULD BE ENOUGH TO FIRE NUMEROUS PULSE STORMS ACROSS
MUCH OF THE AREA.  THUNDERSTORMS CHANCES WILL BE EVEN GREATER ON
SATURDAY AS THE SURFACE FLOW TURNS UPSLOPE BEHIND THE FRONT.  UPPER
VORT FEATURES WILL BE ADDING SOME SUPPORT WHILE BREAKING DOWN THE
UPPER RIDGE AT THE SAME TIME.  IRONICALLY...THE FLATTENED AND FASTER
FLOW MAKES IT HARDER TO TIME THOSE SAME FEATURES...SO HAD TO
BROADBRUSH THUNDERSTORM CHANCES BECAUSE THE NAM AND GFS WERE A
TIMESTEP OR TWO DIFFERENT.  ALSO...A SEVERE THREAT EXISTS TOMORROW
WITH THE DEEP SHEAR BEHIND THE FRONT.  LINGERING UPSLOPE WILL KEEP
THUNDERSTORMS CHANCES GOING THROUGH SATURDAY NIGHT IN THE
PLAINS.

SOWKO

.LONG TERM...SUNDAY THROUGH FRIDAY...A VERY SLOW TRANSITION TO A
DOMINANT RIDGE PATTERN WILL TAKE PLACE THROUGH THE PERIOD.
LINGERING MOISTURE WILL WARRANT AT LEAST A SLIGHT CHANCE OF THUNDER
IN THE EASTERN ZONES THROUGH MONDAY...AND THEN IT APPEARS THE
SUBSIDENCE WILL BE TOO MUCH FOR STORMS ANYWHERE BUT THE SNOWY
RANGE.  ONLY CAVEAT IS THAT THE RIDGE WILL BE REPEATEDLY ATTACKED BY
VORT LOBES EJECTING FROM A STRONG CANADIAN LOW...SO THE NEB ZONES
MAY HAVE A DAY OF STORMS IN THE MIX...BUT MODEL TIMING IS TOO
INCONSISTENT TO PIN DOWN ANYTHING AT THIS POINT.  HOWEVER...MODELS
ARE CONSISTENT THAT BY FRIDAY THE RIDGE WILL BE ON ITS WAY
OUT...TRANSITIONING TO A PACIFIC TROUGH.  THIS WILL BRING COOLER
TEMPERATURES AND ANOTHER CHANCE OF RAIN.

SOWKO

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 30, 9:00 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MDT FRI JUN 30 2006

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-011130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1000 AM MDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER THE
THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE.  A FEW COULD PRODUCE GUSTY WINDS TO 50 MPH AND HAIL TO
1/2 INCH IN DIAMETER.  AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE
LATE THIS AFTERNOON OR EARLY EVENING ACROSS CONVERSE AND NIOBRARA
COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY
THROUGH THE MIDDLE OF NEXT WEEK.  STORMS ON SATURDAY COULD BE QUITE
STRONG FROM THE LARAMIE RANGE IN WYOMING EAST INTO THE NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

DO TO THE VERY ISOLATED NATURE OF AN SEVERE STORMS...SPOTTER
ACTIVATION IS NOT EXPECTED AT THIS TIME.

WYZ061>063-065-011130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1000 AM MDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LARAMIE RANGE...SNOWY
RANGE...AND THE ADJACENT PLAINS OF LARAMIE AND CARBON COUNTIES.

.DAY ONE...TODAY AND TONIGHT

SOME LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS
THE REGION.  MOST STORMS WILL BE RATHER WEAK...BUT A FEW COULD
PRODUCE GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY
THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Kimball

When
June 30, 6:55 PM MST
Where
Kimball forecast zone
Measured
78 kt (90 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

Weak shower produced 90 mph microburst wind gust 1 mile northeast of Kimball, NE.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518329.